Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 15, NWS Fort Worth, TX

March 27, 200826 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 27, 2008, 1:27 AM CDT for 26 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 1:27 AM CDT (06:27 UTC)
Expired
Mar 27, 2008, 7:17 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
All 26 counties

Bosque County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Fannin County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, McLennan County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 270627
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CDT THU MAR 27 2008

...WIND ADVISORY IN EFFECT THROUGH 10 AM CDT FOR LOCATIONS EAST
AND NORTH OF A LINE FROM GAINESVILLE...TO GRANBURY...TO WACO...TO
ATHENS...

.A STRENGTHENING LOW PRESSURE SYSTEM MOVING OFF THE COLORADO
PLAINS IN KEEPING A TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS
TONIGHT. THIS PRESSURE GRADIENT IS EXPECTED TO REMAIN STRONG
THROUGH THE MID MORNING HOURS AT WHICH TIME THE LOW PRESSURE
SYSTEM WILL BE APPROACHING NORTH TEXAS AND THE GRADIENT WILL
RELAX. SUSTAINED WIND SPEEDS OF 17 TO 30 MPH WITH HIGHER GUSTS UP
TO 40 MPH ARE OCCURRING TONIGHT AND ARE EXPECTED TO CONTINUE
THROUGH THE MID MORNING HOURS.

TXZ092>095-102>107-117>123-131>135-144>146-159-271500-
/O.NEW.KFWD.WI.Y.0015.080327T0627Z-080327T1500Z/
COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-MCLENNAN-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...WACO
127 AM CDT THU MAR 27 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS EAST AND NORTH OF A
LINE FROM GAINESVILLE...TO GRANBURY...TO WACO...TO
ATHENS. SUSTAINED WIND SPEEDS OF 17 TO 30 MPH WITH HIGHER GUSTS UP
TO 40 MPH ARE OCCURRING ACROSS NORTH TEXAS TONIGHT. THESE STRONG
WINDS ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

82/JLD
1 follow-up statement
000 
WWUS74 KFWD 271217
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT THU MAR 27 2008

...WIND ADVISORY HAS BEEN CANCELLED...

TXZ092>095-102>107-117>123-131>135-144>146-159-271330-
/O.CAN.KFWD.WI.Y.0015.000000T0000Z-080327T1500Z/
COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-MCLENNAN-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...WACO
717 AM CDT THU MAR 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

BREEZY AND GUSTY WINDS CAN STILL BE EXPECTED ACROSS MUCH OF NORTH
TEXAS THIS MORNING. HOWEVER...WIND SPEEDS HAVE FALLEN BELOW
ADVISORY CRITERIA. EXPECT WINDS TO REMAIN OUT OF THE SOUTH AT 10
TO 20 MPH FOR MUCH OF THE DAY.

$$

85/82

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 12:46 AM CDT, 41 minutes earlier.

Area forecast discussion, Mar 27, 12:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT THU MAR 27 2008

.AVIATION...
A STRONG LOW LEVEL WARM AIR ADVECTION/LLJ PATTERN TO REMAIN THROUGH
18Z THURS...THUS WILL HAVE GSTS NEAR 30 KTS THRU 15Z...BEFORE
PRE-FRONTAL TROUGH NEARS NW PTNS OF N TX AND HELPS BACK AND WEAKEN
WINDS SOMEWHAT GOING INTO TONIGHT. ST/SC AND MVFR CONDS WILL LIKELY
LINGER THROUGH 15Z-18Z PD...BEFORE STRONG MIXING THIS AFTN MIXES OUT
SHALLOW BL MOISTURE WITH VFR CONDS PVLG. ST/SC AND MVFR CONDS WILL
LIKELY RETURN BY/AFTR 06Z FRI AHD OF CD FNT PER GFS/NAM PROGS.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT WED MAR 26 2008/

UPDATE...
A STRONG LOW LEVEL WARM AIR ADVECTION PATTERN WILL REMAIN IN PLACE
ACROSS NORTH TEXAS TONIGHT.  EXPECT DEW POINTS TO REMAIN IN THE
UPPER 50S TO LOWER 60S OVERNIGHT WITH LOW TEMPERATURES NEAR OR
SLIGHTLY ABOVE THE DEW POINTS.  STATUS HAS ALREADY ARRIVED IN THE
SOUTHERN ZONES AND WILL CONTINUE TO ADVECT NORTHWARD THROUGH THE
NIGHT.

WILL MAKE SOME MINOR ADJUSTMENTS TO CLOUD COVER AND HOURLY TEMPS/DEW
POINTS.

79...

AVIATION...
SATELLITE SHOWS CU DISSIPATING OVER EASTERN TEXAS WITH BKN CIRRUS
MOVING IN FROM THE WEST. SURFACE LOW DEVELOPING OVER WEST TEXAS
WILL DRIFT SLOWLY SOUTHEAST TOMORROW. AS THIS OCCURS...LOW LEVEL
MOISTURE WILL INCREASE EVEN MORE OVERNIGHT AS A 40-50 KT LLJ SETS
UP ROUGHLY OVER CENTRAL AND EASTERN NORTH TEXAS. MODELS ARE IN
DISAGREEMENT OVER THE TIMING OF MVFR CIGS...BUT AGREE WITH CWSU
THAT IT WILL OCCUR EARLIER THAN PREVIOUSLY THOUGHT. CURRENTLY HAVE
MVFR CIGS BEGINNING AROUND 08Z FOR DFW/DAL AND A LITTLE EARLIER
FOR WACO. MOISTURE ADVECTION WILL BE BEST EAST OF FTW AND AFW AND
EXPECT THEM TO HAVE MORE TEMPO MVFR CONDITIONS. STRATUS SHOULD
BREAK UP AROUND 16Z. GUIDANCE INDICATES SOUTH WINDS WILL STAY UP
BETWEEN 16-20 KTS THROUGHOUT THE TAF CYCLE SO DONT ANTICIPATE LLWS
PROBLEMS.  SH/13

PREV DISCUSSION... /ISSUED 300 PM CDT WED MAR 26 2008/

DISCUSSION...
BREEZY AND WARM CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT.
HAVE DROPPED THE WIND ADVISORY TODAY BECAUSE ONLY A FEW STATIONS
HAVE REACHED CRITERIA INTERMITTENTLY. IT IS WINDY...JUST NOT
QUITE ENOUGH FOR AN ADVISORY. WE HAVE ALSO DROPPED THE FIRE
WEATHER WATCH FOR THURSDAY. AS THE DRY LINE SLIDES INTO THE
NORTHWESTERN ZONES DURING THE DAY THE WINDS WILL DECREASE THERE.
A GRASS FIRE DANGER STATEMENT WILL COVER THE RISK.

FRONT STILL ON SCHEDULE TO MOVE INTO NORTH TX FRIDAY
MORNING...SLIDE SOUTH INTO THE COASTAL PLAINS...THEN MOVE BACK
NORTH AS A WARM FRONT DURING THE DAY SATURDAY. THE BEST UPPER
SUPPORT WILL BE OVER OKLAHOMA INTO ARKANSAS...SO HAVE STUCK WITH
LOWER POPS FOR THE COLD FROPA FRIDAY. AS THE OVER RUNNING GETS
GOING FRIDAY EVENING INTO SATURDAY HAVE INCREASED POPS TO CHANCE.
SERIES OF DISTURBANCES SUNDAY/MONDAY MORNING ARE POORLY TIMED AND
LEFT SLIGHT CHANCES IN AREAS WHERE ECMWF/GFS DISAGREE ON PRECIP
AND 30 PERCENT CHANCE WHERE THEY DID AGREE.

NEXT COLD FRONT MOVES INTO AREA MONDAY AFTN/EVENING. GFS CREATING
SOME PRECIP BULLS EYES WITH THIS EVENT AND I WILL ASSUME IT IS
CONVECTIVE FEEDBACK RATHER THAN ACTUAL HEAVY RAIN. AT ANY
EVENT...ECMWF AGREES ON TIMING AND PRECIP SO FELT CONFIDENT ON
INCREASING POPS TO 40 PERCENT FOR THE FROPA. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  70  58  74  63 /  10  10  40  30  20
WACO, TX              63  75  58  77  65 /   5  10  40  30  20
PARIS, TX             57  69  55  73  60 /  20  20  40  30  30
DENTON, TX            58  68  57  75  63 /  10  10  40  30  20
MCKINNEY, TX          59  69  57  75  62 /  10  20  40  30  20
DALLAS, TX            61  71  60  76  64 /  10  10  40  30  20
TERRELL, TX           63  71  58  79  63 /  10  10  40  30  20
CORSICANA, TX         63  75  60  76  64 /   5  20  40  30  20
TEMPLE, TX            63  80  60  74  64 /   5  20  40  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/79/05
Hazardous weather outlook, Mar 26, 3:00 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED MAR 26 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
300 PM CDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ELEVATED GRASS FIRE DANGER WILL CONTINUE ACROSS THE WESTERN PORTIONS
OF NORTH TEXAS WHERE MODERATE WINDS AND DRY CONDITIONS CONTINUE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS BEGINNING EARLY FRIDAY...AND CONTINUING THROUGH TUESDAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

92

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.